Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 15, 2012, 3:26 PM HST. It took effect at Jan 16, 2012, 6:00 AM HST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2012, 3:26 PM HST (01:26 UTC)
- In effect from
- Jan 16, 2012, 6:00 AM HST
- Expired
- Jan 17, 2012, 3:30 PM HST
- In force
- 34 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
890 WHHW70 PHFO 160126 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST SUN JAN 15 2012 ...HAZARDOUS SEAS EXPECTED DUE TO COMBINATION OF NORTHWEST SWELL AND WIND WAVES... .LOCALLY GENERATED WIND WAVES FROM FRESH TO STRONG SOUTHERLY WINDS AND A BUILDING NORTHWEST SWELL WILL COMBINE TO CREATE HAZARDOUS SEAS OVER 10 FEET FOR WATERS NEAR KAUAI. THE SWELL WILL BUILD ON MONDAY...AND PEAK MONDAY NIGHT AND TUESDAY. PHZ110>112-161430- /O.NEW.PHFO.SC.Y.0007.120116T1600Z-120118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 326 PM HST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 PM HST TUESDAY. * SEAS...BEGINNING MONDAY MORNING...COMBINED SEAS OVER 10 FEET. THE LARGEST SEAS ARE EXPECTED MONDAY NIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRAVENDER
6 follow-up statements
588 WHHW70 PHFO 161330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST MON JAN 16 2012 ...HAZARDOUS SEAS EXPECTED DUE TO COMBINATION OF NORTHWEST SWELL AND WIND WAVES... .LOCALLY GENERATED WIND WAVES FROM FRESH TO STRONG SOUTHERLY WINDS AND A BUILDING NORTHWEST SWELL WILL COMBINE TO CREATE HAZARDOUS SEAS OVER 10 FEET FOR WATERS NEAR KAUAI. THE SWELL WILL BUILD TODAY...AND PEAK TONIGHT AND TUESDAY. PHZ110>112-170230- /O.CON.PHFO.SC.Y.0007.120116T1600Z-120118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 330 AM HST MON JAN 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST TUESDAY. * SEAS...BEGINNING THIS MORNING...COMBINED SEAS OVER 10 FEET. THE LARGEST SEAS ARE EXPECTED TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
069 WHHW70 PHFO 170128 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST MON JAN 16 2012 ...HAZARDOUS SEAS EXPECTED DUE TO COMBINATION OF NORTHWEST SWELL AND WIND WAVES... .LOCALLY GENERATED WIND WAVES FROM FRESH TO STRONG SOUTHERLY WINDS...AND A BUILDING WEST NORTHWEST SWELL WILL COMBINE TO CREATE HAZARDOUS SEAS OVER 10 FEET FOR WATERS NEAR KAUAI. THE SWELL WILL BPEAK TONIGHT AND TUESDAY. PHZ110>112-171430- /O.CON.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 328 PM HST MON JAN 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * SEAS...OVER 10 FEET. THE LARGEST SEAS ARE EXPECTED TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
204 WHHW70 PHFO 171330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE JAN 17 2012 ...HAZARDOUS SEAS EXPECTED DUE TO COMBINATION OF NORTHWEST SWELL AND WIND WAVES... .LOCALLY GENERATED WIND WAVES FROM FRESH TO STRONG SOUTHERLY WINDS...AND A BUILDING WEST NORTHWEST SWELL WILL COMBINE TO CREATE HAZARDOUS SEAS OVER 10 FEET FOR WATERS NEAR KAUAI. THE SWELL WILL PEAK TODAY. PHZ110>112-180230- /O.CON.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 330 AM HST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SEAS...OVER 10 FEET. THE LARGEST SEAS ARE EXPECTED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
159 WHHW70 PHFO 171815 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 815 AM HST TUE JAN 17 2012 ...HAZARDOUS SEAS EXPECTED DUE TO COMBINATION OF NORTHWEST SWELL AND WIND WAVES... .LOCALLY GENERATED WIND WAVES FROM FRESH TO STRONG SOUTHERLY WINDS...AND A BUILDING WEST NORTHWEST SWELL WILL COMBINE TO CREATE HAZARDOUS SEAS OVER 10 FEET FOR WATERS NEAR KAUAI. THE SWELL WILL PEAK TODAY. PHZ113-114-180230- /O.EXA.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/ KAUAI CHANNEL-OAHU WINDWARD WATERS- 815 AM HST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTH WINDS UP TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. ROUGH SEAS TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>112-180230- /O.CON.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 815 AM HST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTH WINDS UP TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. ROUGH SEAS TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRENCHLEY
323 WHHW70 PHFO 171948 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 948 AM HST TUE JAN 17 2012 ...ROUGH AND CHOPPY SEAS WITH LOCALLY GUSTY WINDS TODAY... .COMBINED SEAS FROM WIND WAVES AND LONG PERIOD NORTHWEST SWELL WILL CONTINUE OVER 10 FEET FOR WATERS NEAR KAUAI AND WEST AND NORTH OF OAHU THROUGH TODAY. IN ADDITION...LOCALLY STRONG AND GUSTY WINDS WILL ACCOMPANY SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA TODAY. PHZ110>114-180400- /O.CON.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS- 948 AM HST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTH WINDS UP TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. ROUGH SEAS TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRENCHLEY
181 WHHW70 PHFO 180130 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST TUE JAN 17 2012 PHZ110>114-180230- /O.CAN.PHFO.SC.Y.0007.000000T0000Z-120118T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS- 330 PM HST TUE JAN 17 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. COMBINED SEAS HAVE DROPPED BELOW 10 FEET ACROSS THE AREA. $$ BRENCHLEY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 10:32 AM HST, 4 hours 54 minutes earlier.
Area forecast discussion, Jan 15, 10:32 AM HST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1032 AM HST SUN JAN 15 2012 .SYNOPSIS... A STALLED FRONT NORTHWEST OF KAUAI WILL REMAIN NEARLY STATIONARY THE NEXT COUPLE OF DAYS...WITH SOUTHERLY WINDS PREVAILING THROUGH WEDNESDAY. THE SOUTH WINDS WILL BRING WARMER CONDITIONS...INCREASED MOISTURE...AND A BETTER CHANCE FOR SHOWERS...ESPECIALLY ALONG SOUTH FACING SLOPES AND COASTS OF KAUAI AND OAHU. HIGH CLOUDS WILL COME AND GO OVER THE NEXT SEVERAL DAYS...PERIODICALLY MAKING FOR CLOUDY CONDITIONS. A RETURN TO A MOSTLY DRY AND SUNNY TRADE WIND WEATHER IS EXPECTED BY FRIDAY. && .DISCUSSION... A COLD FRONT NW OF KAUAI HAS STALLED 400 MILES NW OF THE GARDEN ISLE. THIS FRONT IS NEVER EXPECTED TO REACH THE STATE...BUT WILL REMAIN IN PLACE NW OF KAUAI THROUGH MID-WEEK. THE STALLED FRONT HAS TURNED WINDS OVER THE ISLANDS OUT OF THE SOUTH. THE SOUTHERLY FLOW WILL CONTINUE THROUGH WEDNESDAY BRINGING MOIST...TROPICAL AIR OVER THE STATE. BOTH THE GFS AND EUROPEAN MODELS DEPICT CONVERGENT BANDS OF RAINFALL MOVING FROM SOUTH TO NORTH OVER THE ISLANDS DURING THIS TIME. THE LOCATION AND TIMING OF THESE SHOWER BANDS ARE HIGHLY DIFFICULT TO FORECAST. AS OF THIS MORNING...LOW-LEVEL CONVERGENCE IS FORMING SHOWERS OVER THE KAUAI CHANNEL WITH SOME RAINFALL SKIRTING THE WAIANAE COAST. SCATTERED SHOWERS HAVE BEEN MOVING OVER THE SMALLER ISLANDS THROUGHOUT THE MORNING...WHILE THE KAU AND PUNA DISTRICTS OF THE BIG ISLAND HAVE SEEN STEADY RAIN THIS MORNING. THE INCREASED MOISTURE AND KONA WINDS WILL BRING WETTER THAN NORMAL WEATHER THROUGH WEDNESDAY WITH A FOCUS OVER KAUAI AND OAHU. SOUTH FACING SLOPES WILL SEE MORE RAIN THAN NORMAL DURING THIS PERIOD AS THE KONA WINDS FORCE MOISTURE UP THE SOUTHERN FACING SLOPES. LOCALLY HEAVY SHOWERS ARE POSSIBLE MONDAY NIGHT AND TUESDAY OVER KAUAI AND OAHU AS THE FRONT DRAWS UP TROPICAL MOISTURE IN THE SOUTHERLY FLOW. HIGH CLOUDS ARE EXPECTED TO PERIODICALLY SPREAD OVER THE ISLANDS FROM THE WNW THROUGH MIDWEEK...MAKING FOR CLOUDY CONDITIONS AS THEY DO SO. SOUTHERLY FLOW TYPICALLY BRINGS THE THREAT OF HAZE AND REDUCED AIR QUALITY TO THE ISLANDS...AS VOLCANIC EMISSIONS EMANATING FROM SE BIG ISLAND SPREAD OVER THE BIG ISLAND...AND THE SMALLER ISLANDS. CURRENT FORECAST INCLUDES HAZE OVER THE BIG ISLAND AND MAUI COUNTY THROUGH THURSDAY. THE SECOND HALF OF THE WEEK LOOKS TO TRANSITION BACK TO TRADE WINDS AS A SURFACE RIDGE SHUNTS THE STALLED COLD FRONT TO THE NORTH AND ALLOWS WINDS FROM THE EAST BACK IN TO THE ISLANDS. && .AVIATION... AN AIRMET REMAINS UP FOR LOW LEVEL TURBULENCE OVER AND NORTHWEST THROUGH NORTHEAST OF MOUNTAINS FROM KAUAI TO MAUI COUNTY DUE TO SOUTHERLY WIND FLOW. VFR CONDITIONS PREVAIL AT ALL TAF SITES. && .MARINE... WITH DIMINISHING NW SWELL AND COMBINED SEAS BELOW THE SMALL CRAFT ADVISORY /SCA/ CRITERION OF 10 FEET...NO MARINE WARNINGS OR ADVISORIES ARE CURRENTLY POSTED. S/SW WINDS WILL BE FRESH NEAR KAUAI AND OAHU THROUGH MONDAY NIGHT...BUT ARE EXPECTED TO REMAIN BELOW SCA CRITERION OF 25 KT THROUGH THE FORECAST PERIOD. HOWEVER...WITH S WINDS OVER KAUAI WATERS NEAR 20 KT AT THEIR PEAK TODAY THROUGH MONDAY NIGHT...COMBINED SEAS ARE LIKELY TO EXCEED 10 FEET MONDAY INTO TUESDAY. SOME OF THE CONTRIBUTION TO THE COMBINED SEAS WILL BE A MODERATE NW SWELL THAT WILL BUILD ON MONDAY...AND PEAK MONDAY NIGHT AND TUESDAY. RESULTANT SURF HEIGHTS WILL APPROACH ADVISORY LEVELS ALONG EXPOSED N AND W SHORES...BUT INITIAL ESTIMATES ARE THAT SURF WILL REMAIN BELOW ADVISORY LEVELS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 1:42 AM HST | Areal Flood Advisory | HFO | Hawaii | 107 min |
| Jan 16, 7:04 AM HST | Areal Flood Advisory | HFO | Hawaii | 6 hr |
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.